Skip to content
Being Diagnosed with Cdiff
avatar
SmallTownGirl posted:
My name is Jennifer...i live in NY and mid October i had been diagnosed with colitis and was placed in the hospital. i got out and then the pain got worse soon after being home for a few days. i went back and was again placed in the hospital to stay. i went to Cooperstown hospital after staying at the Cobleskill hospital where i was told i had CDiff...at first i was furious at the other hospital for not finding it the first time. After a week or two(cant remember) i was released from the hospital after ivs of antibotics that would help get rid of it and vanco. i also was taking pain killers called ultraium or tram-maol sorry cant remember how to spell the pain killers. i have been out since october 29 or 30...now the systoms have come back...the abdominal pains, nausea, diarrea, and the not wanting to really eat have come back and it has been keeping me awake...i also think the cdiff has come back...need advice...
Reply
 
avatar
davedsel57 responded:
Hello.

The only advice we can give is for you to contact your doctor. When you say "i have been out..." does that mean you have no more medication? Do they have refills?

Bottom line is that you need to contact your doctor asap for evaluation and treatment.

I hope you can get treatment and relief soon.
Click on my user name or avatar picture to read my story.

Blessings,

Dave
 
avatar
ctbeth responded:
Hi Small Town Girl.

Of course, Dave is correct. If the C-difficile has not been eradicated, one will become symptomatic again.

Ultram and Tramadol are the same drug: one is the generic name and the other the brand name.

Of course, you're welcome to this community, but there is not much we can do for you here but to advise you to contact your MD, or be seen by a MD at a walk-in doctor's office or emergency room this evening.

Best to you,

CTB
 
avatar
ctbeth replied to ctbeth's response:
Oh yes, I forgot to mention:

Clostridium difficile, aka "C-diff", is most-often what is called a "suprainfection".

What this means is that you probably were being treated, at the smaller hospital, for another bacterial infection. The antibiotics kill not-only the pathogenic bacteria, but also the beneficial.

These beneficial bacteria, also called, "normal flora" the the gastro-intestinal tract, prevent the overgrowth of the C-diff.

Without the good bacteria, the C-diff over grows and causes some pretty-unpleasant problems, as those you mentioned.

Chances are that you were treated properly and you contracted the Clostridium-difficule overgrowth after release fro the first hospitalisation.

If you think of it, will you write again and let us know how you are.

Again,

CTB
 
avatar
annette030 responded:
Like Dave said, call your doctor. Be sure and tell him that the symptoms feel the same to you as when you had C-Dif a few months ago, ask for whatever tests there are available to rule this out first off.

I know this does not make you feel any better, but it is not uncommon to have a hard time diagnosing this problem the first time around. A close friend of mine had it also.

Take care, Annette


Featuring Experts

David N. Maine, MD is the director of the Center for Interventional Pain Medicine at Mercy Medical Center in Baltimore. Maine graduated with a degree ...More

Helpful Tips

Opana and sweating
I take Opana ER, Vicodin, Soma for arthritis pain and compressed nerve root. I also take Zoloft and Klonopin for depression and anxiety. ... More
Was this Helpful?
1 of 7 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.